Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Anderson's double complex and gamma monomials for rational function fields

Authors: Sunghan Bae, Ernst-Ulrich Gekeler, Pyung-Lyun Kang and Linsheng Yin
Journal: Trans. Amer. Math. Soc. 355 (2003), 3463-3474
MSC (2000): Primary 11R58
Published electronically: May 29, 2003
MathSciNet review: 1990158
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate algebraic $\Gamma $-monomials of Thakur's positive characteristic $\Gamma $-function, by using Anderson and Das' double complex method of computing the sign cohomology of the universal ordinary distribution. We prove that the $\Gamma $-monomial associated to an element of the second sign cohomology of the universal ordinary distribution of $\mathbb{F} _{q}(T)$generates a Kummer extension of some Carlitz cyclotomic function field, which is also a Galois extension of the base field $\mathbb{F} _{q}(T)$. These results are characteristic-$p$ analogues of those of Deligne on classical $\Gamma $-monomials, proofs of which were given by Das using the double complex method. In this paper, we also obtain some results on $e$-monomials of Carlitz's exponential function.

References [Enhancements On Off] (What's this?)

  • [An1] G. Anderson, A double complex for computing the sign-cohomology of the universal ordinary distribution, Contemp. Math. 224 (1999), 1-27. MR 99k:11169
  • [An2] G. Anderson, Kronecker-Weber plus epsilon, Duke Math. J. 114 (2002), 439-475.
  • [BGY] S. Bae, E.-U. Gekeler, and L. Yin, Distributions and $\Gamma $-monomials, Math. Ann. 321 (2001), 463-478. MR 2002i:33002
  • [BY] S. Bae, and L. Yin, Carlitz-Hayes plus Anderson's epsilon, Submitted for publication.
  • [Da] P. Das, Algebraic gamma monomials and double coverings of cyclotomic fields, Trans. Amer. Math. Soc. 352 (2000), 3557-3594. MR 2000m:11107
  • [De] P. Deligne, J. Milne, A. Ogus, and K. Shih, Hodge cycles, Motives, and Shimura Varieties, Lecture Notes in Math. 900 (1982). MR 84m:14046
  • [GR] S. Galovich and M. Rosen, Distributions on rational function fields, Math. Ann. 256 (1981), 549-560. MR 83e:12007
  • [Ha] D. Hayes, Explicit class field theory for rational function fields, Trans. Amer. Math. Soc. 189 (1974), 77-91. MR 48:8444
  • [Ou] Y. Ouyang, The group cohomology of the universal ordinary distribution, J. reine angew. Math. 537 (2001), 1-32. MR 2002f:11148
  • [Si] S. Sinha, Deligne's reciprocity for function fields, J. Number Theory 63 (1997), 65-88. MR 98a:11074
  • [Th] D. Thakur, Gamma functions for function fields and Drinfeld modules, Ann. of Math. 134 (1991), 25-64. MR 92g:11058

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 11R58

Retrieve articles in all journals with MSC (2000): 11R58

Additional Information

Sunghan Bae
Affiliation: Department of Mathematics, KAIST, Taejon 305-701, Korea

Ernst-Ulrich Gekeler
Affiliation: Department of Mathematics, Saarland University, D-66041 Saarbrucken, Germany

Pyung-Lyun Kang
Affiliation: Department of Mathematics, Chungnam National University, Taejon 305-764, Korea

Linsheng Yin
Affiliation: Department of Mathematical Sciences, Tsinghua University, Beijing 100084, People’s Republic of China

Received by editor(s): March 12, 2001
Published electronically: May 29, 2003
Additional Notes: The first author was supported by KOSEF cooperative Research Fund and DFG
The fourth author was supported by Distinguished Young Grant in China and a fund from Tsinghua
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society